MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV W RICKHAM UNITIZED

INTEGRA LIFESCIENCES SWITZERLAND SAR MICRO CHPV W RICKHAM UNITIZED
Model Number 823113
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported a micro valve with rickham reservoir and unitized distal catheter (id 82311) had a foreign object inside.It was found when they opened the product before using it in the patient.No patient contact/injury reported and the event did not led to surgical delay.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).The micro valve with rickham reservoir and unitized distal catheter (id 823113) was returned for evaluation.Device history record (dhr) - the product code 82-3113 with lot 6204439, conformed to the specifications.Failure analysis - the debris was returned wrapped up in a compress.The complaint was confirmed.The root cause for the issue reported by the customer, is due to human error.The manufacturing department were informed of the issue and an awareness was done.
 
Additional Manufacturer Narrative
The micro valve with rickham (id 823113) was returned for evaluation.Failure analysis - a small particle was returned, the particle was packaged in a small gas compress.The particle was visually inspected under a binocular with an appropriate magnification.It was of a slightly brownish white appearance.The size of the particle was measured using tappi type t564 transparent chart and was greater than 0.8mm2, exceeding the acceptable size according to manufacturing procedure.In order to identify the origin of the particle, it was sent to an external laboratory to determine its chemical composition.The results showed that the particle was composed of acrylic/polyurethane, corresponding to paint composition.A review of the processes and equipment used for the manufacture of hakim valves was carried out in order to identify the equipment that could generate this type of particle.The hepaclean m10891 equipment used for clean blisters was identified as having a damaged paint coating.A sample of paint from the hepaclean m10891 equipment was taken and sent to an external laboratory for a comparison of its chemical composition with that of the returned particle.The results did not reveal evidence correlation between the two samples.The personnel in charge of visual inspection, who are responsible for identifying particles that are of unacceptable size, have been informed of this complaint and sensitized to the importance of this inspection step.Even though the origin of the particle returned in this complaint could not be determined as being from the hepaclean m10891 equipment, a replacement of this equipment has been initiated.Root cause - the investigation conducted did not clearly identify the origin of the small particle returned in this complaint.However, the chemical analysis of the particle identified it as a paint fragment.The investigation of our production processes did not identify any equipment clearly responsible for the particle.As paint is a very common coating, it is also possible that the particle was generated after the product's manufacture by equipment used at operating room.

Brand Name
MICRO CHPV W RICKHAM UNITIZED
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15211116
Report Number3013886523-2022-00371
Device Sequence Number11941320
Product Code JXG
UDI-Device Identifier10381780519164
UDI-Public(01)10381780519164(17)270228(10)6204439
Combination Product (Y/N)N
PMA/510(K) Number
K053107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number823113
Device Catalogue Number823113
Device Lot Number6204439
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer09/23/2022
04/19/2023
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date10/04/2022
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown